Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 138, NWS Houston/Galveston, TX

June 14, 2004Jackson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 14, 2004, 6:31 PM CDT for Jackson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2004, 6:31 PM CDT (23:31 UTC)
Expired
Jun 14, 2004, 7:30 PM CDT
In force
59 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Jackson County, TX

The radar

The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:11 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 3:11 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 PM CDT MON JUN 14 2004

.DISCUSSION...
WATER VAPOR SATELLITE LOOP SHOWS A VERY IMPRESSIVE MID/UPPER LEVEL
LOW MOVING SOUTHWARD ALONG THE MIDDLE TEXAS COAST. SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP WITHIN THE PAST HOUR ALONG THE
EASTERN EDGE OF THE LOW...MAINLY WEST OF I-45. EXPECT CONVECTION TO
CONTINUE TO DEVELOP ACROSS SOUTHEAST TEXAS DURING THE REMAINING
AFTERNOON HOURS AND ON INTO THIS EVENING. SLOW STORM MOTION...DEEP
MOISTURE LEVELS AND HIGH INSTABILITIES MAY LEAD TOWARD SOME ISOLATED
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. FUTURE LOCATION AND
MOVEMENT OF THE LOW WILL DICTATE WHICH PORTIONS OF SOUTHEAST TEXAS
WILL RECEIVE LOCALLY HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS.
MODELS MOVE THIS LOW BACK TO THE NORTH ON TUESDAY AND WEDNESDAY
TOWARD NORTH TEXAS AND ELONGATE IT. IF THE LOW ENDS UP TO OUR
WEST...WE COULD SEE SOME VERY HEAVY RAINFALL AS THE BEST INFLOW OFF
THE GULF TAPS SOME OF THE DEEP TROPICAL MOISTURE ASSOCIATED WITH THE
GULF TROPICAL DISTURBANCE THAT IS NOW SURGING INTO THE CENTRAL AND
EASTERN GULF COAST STATES. WILL MAKE VERY FEW CHANGES TO THE HIGH
POPS ALREADY IN THE FORECAST. WILL GO AHEAD AND MENTION LOCALLY
HEAVY RAINFALL POSSIBLE AREAWIDE FOR TUESDAY...TUESDAY NIGHT AND
WEDNESDAY. WOULD NOT BE SURPRISED TO SEE WIDESPREAD 2 TO 4 INCHES OF
RAIN WITH ISOLATED 5 TO 10 INCH TOTALS THROUGH WEDNESDAY NIGHT.
AGAIN...EXACT LOCATION AND MOVEMENT OF THE LOW WILL DICTATE WHERE
THE HEAVIEST RAINS WILL FALL. WILL CONTINUE THE TREND OF LOWER POPS
FRIDAY AND INTO THE WEEKEND AS RIDGING BUILDS ACROSS THE STATE.
42/43
&&

.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 88 74 88 75 / 30 60 40 60 30
HOUSTON(IAH)          74 87 75 87 75 / 30 60 40 60 30
GALVESTON (GLS)       79 86 79 86 79 / 40 70 40 60 30
&&
Hazardous weather outlook, Jun 14, 3:50 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
350 PM CDT MON JUN 14 2004

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
350 PM CDT MON JUN 14 2004

...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE SOUTHERN HALF OF SOUTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT.
UPPER LEVEL LOW PRESSURE WILL BE POSITIONED JUST SOUTHWEST OF
SOUTHEAST THIS AFTERNOON AND TONIGHT. THIS FEATURE COUPLED WITH
ABUNDANT MOISTURE WILL CREATE THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING ALONG AND SOUTHEAST OF A
LINE FROM LIVINGSTON TO CONROE TO BRENHAM. ISOLATED AREAS COULD
EXPERIENCE RAINFALL AMOUNTS AROUND 3 INCHES. THERE IS A SMALL
PROBABILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE
THIS AFTERNOON AND ON INTO THE EVENING HOURS. SHOULD THIS OCCUR...
THE MAIN SEVERE WEATHER THREAT WOULD BE HAIL AND STRONG WINDS.

A HURRICANE HUNTER AIRCRAFT INVESTIGATED THE CENTRAL GULF OF MEXICO
TROPICAL DISTURBANCE THIS AFTERNOON AND WAS UNABLE TO FIND A CLOSED
CIRCULATION. THIS SYSTEM WILL CONTINUE TO BE MONITORED FOR POSSIBLE
TROPICAL CYCLONE DEVELOPMENT AS IT MOVES NORTH AND APPROACHES THE
LOUISIANA COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF DISTURBANCE WILL
GRADUALLY SPREAD WEST INTO TEXAS. THIS MOISTURE...COUPLED WITH A
SLOW MOVING MID LEVEL LOW PRESSURE AREA...WILL LEAD TO A THREAT FOR
LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS. SHOWERS AND
THUNDERSTORMS ARE LIKELY ACROSS THE AREA ON TUESDAY AND WEDNESDAY
WITH ISOLATED AREAS POTENTIALLY EXPERIENCING VERY HEAVY RAINFALL. IT
IS POSSIBLE THAT A FLOOD WATCH WILL BE REQUIRED FOR TUESDAY AND/OR
WEDNESDAY. ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND
INTENSITY BY THE END OF THE WEEK AND ON INTO THE WEEKEND AS AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:42 PM CDTSevere Thunderstorm WarningHGXFort Bend33 min
Jun 14, 3:14 PM CDTSevere Thunderstorm WarningHGXBrazoria46 min
Jun 14, 4:48 PM CDTSevere Thunderstorm WarningHGXMatagorda27 min
Jun 14, 5:07 PM CDTSevere Thunderstorm WarningHGXJackson38 min
Jun 14, 5:08 PM CDTSpecial Marine WarningHGX67 min
Jun 14, 6:01 PM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda44 min
Jun 14, 6:27 PM CDTFlash Flood WarningHGXJackson2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.